My daughter is extremely intelligent and talented, but moody and now bulimic. Can anyone help me help her before this gets any worse? Please.
Please see ink below for 2 reviews about using Prozac for Bulimia.
It's also a good idea to have some knowledge of side effects of Prozac as well (although not everyone will experience them).
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Prozac:
Abnormal dreams; anxiety; decreased sexual desire or ability; diarrhea; dizziness; drowsiness; dry mouth; flu-like symptoms (eg, fever, chills, muscle aches); flushing; increased sweating; loss of appetite; nausea; nervousness; runny nose; sore throat; stomach upset; trouble sleeping; weakness; yawning.
Seek medical attention right away if any of these SEVERE side effects occur when using Prozac:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue; unusual hoarseness); bizarre behavior; black or bloody stools; chest pain; confusion; decreased concentration; decreased coordination; exaggerated reflexes; excessive sweating; fainting; fast or irregular heartbeat; fever, chills, or sore throat; hallucinations; increased hunger, thirst, or urination; joint or wrist aches or pain; memory loss; new or worsening agitation, panic attacks, aggressiveness, impulsiveness, irritability, hostility, exaggerated feeling of well-being, restlessness, or inability to sit still; persistent or severe ringing in the ears;persistent, painful erection; red, swollen, blistered, or peeling skin; seizures; severe or persistent anxiety, trouble sleeping, or weakness; severe or persistent nausea, vomiting, diarrhea, or headache; significant weight loss; stomach pain; suicidal thoughts or attempts; tremor; unusual bruising or bleeding; unusual or severe mental or mood changes; unusual swelling; unusual weakness; vision changes; worsening of depression.
ok,im no doctor,BUT,i have suffered anorexia and bulimia for 15 years now,gosh i wish i could personally talk to this wonderful young girl. the side effects,at first none,i could tell her so much that is going to happen if she doesnt stop,stomach problems,loss of teeth,aging,oh man,so much more,but that drug never worked for me,it's really not about depression,actually if you get her into a true professional that deals only with this disease,they will tell you that the disease causes depression. OCD,she might have,obsessive compulsive behavior,and so many other things as well. I was put on luvox,which if for ocd,and that helped a little,but nothing has made me stop,she needs inpatient treatment,especially if she's been doing this for a long time,because it's not about being thin,it's really not,it may start out that way,but there are so many other issues that she could be going through,and she needs professional help,without it,i can almost promise you she wont stop and will only get worse as i did,and have suffered so many things because of it,very personal to me,but you could email me and i will be open and honest and maybe she would be interested in talking to me,or just reading what happened to me due to doing this to my body for years. I've been on so many pills for this disorder and none,not one of them solved the problem,nor eased it up,so im telling you from my heart,put her in an inpatient,she's young enough that you can do it against her will,i know that might be hard on you,and she will say alot of things to try and make you feel bad,because this is her control,this disorder is something that no one can take away from her,it makes her feel in control of something in her life,and she needs help,without professional help,it will just go on and get worse,so i pray you do get her help,because so many bad things will come down the road due to this and like i said,i will be glad to share with you all that's happened to me because of it,but only by email,it's just very personal to me.
sorry i couldnt help more,all in all,get her rehab for it,it's a psychological problem,and like i said,no meds have worked for me whatsoever,you need to find the underlying problem and then go from there. My heart goes out to you and her,it really does because i understand both side's,and what she's thinking and all,and it really can cause family problems,et cetera,the longer the disorder goes untreated,the harder and less percentage she'll recover,i dont want to scare you,but honestly,you should be,she's to young to truly understand what's going to happen to her,like i said,i so wish i could sit down and talk to her and tell her everything that's happened to me,and support,it might scare her into thinking twice. dont force her to eat,dont argue with her about it,she'll just do it more,if she wants to talk,great,if not,great as well,dont force it,but please find her help.
im sorry i couldnt help more,i truly am,but like i said,the meds never worked for me,i'd take them,but still have the desire to do it,like i said,there is an underlying problem going on inside her and that's what needs to be found out and then they will go from there,it's good that you caught this early,because the early,the better the chance for complete recovery. A doctor told me once,it's like an addict,it will remain with you forever in your head,and it's a fight you have to fight everyday to not do it,it's like her drug of choice is food. god bless and please get her help,she wont hate you i promise and in the long run your saving her life and she will thank you in the end. i wish i had a dad/mom that cared enough to take care,and take control before it got out of hand,your a great parent. hang in there and good luck to you both. T
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Feb 2011 • 3 answers
Posted 15 Mar 2011 • 3 answers
Posted 23 Sep 2011 • 1 answer
Posted 28 Jun 2013 • 1 answer
Posted 13 Nov 2013 • 6 answers